MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90182
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 02/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
During study procedure, the subject device retriever was used to remove the proximal face of clot, left middle cerebral artery (mca) m1 segment.Pre procedure, the patient neurological assessment showed the thrombolysis in cerebral infarction (tici) of 0, national institute of health stroke scale (nihss) of 24 and mrs (modified rankin score) of 0.It was reported that the ent (embolization to new territory) occurred in the a2 segment of the anterior cerebral artery (aca; therefore, the second pass of thrombectomy was performed to treat ent.There were no serious adverse event or neurological deterioration reported due to the ent.The event was resolved, and the procedure was completed successfully.24 hours post procedure, the patient¿s neurological assessment showed tici of 3.The patient was discharged on day 5-7 with nihss of 4.No other information was provided.
 
Additional Manufacturer Narrative
Section b5 executive summary: updated.Section d lot #: updated (from unknown to 0000028082).D4 expiration date - added.H4 manufacturing date ¿ added.Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device was not returned, therefore physical and functional tests could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that embolization to new territory (ent) occurred from mca-m1 to aca-a2 and medical intervention (2nd pass of thrombectomy) was required to treat the ent.Additional information provided by the customer indicated that the device was confirmed to be in good condition post unpacking and preparation and was prepared as per the dfu, there was no allegation against the subject device, and in spite of the ent the procedure was completed successfully (tici 3 achieved).In the physician's opinion, the cause of the ent was procedure related (tortuous anatomy and distal occlusion in m2/m3).The reported 'patient embolus' is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.
 
Event or Problem Description
During study procedure, the subject device retriever was used to remove the proximal face of clot, left middle cerebral artery (mca) m1 segment.Pre procedure, the patient neurological assessment showed the thrombolysis in cerebral infarction (tici) of 0, national institute of health stroke scale (nihss) of 24 and mrs (modified rankin score) of 0.It was reported that the ent (embolization to new territory) occurred in the a2 segment of the anterior cerebral artery (aca; therefore, the second pass of thrombectomy was performed to treat ent.There were no serious adverse event or neurological deterioration reported due to the ent.The event was resolved, and the procedure was completed successfully.24 hours post procedure, the patient¿s neurological assessment showed tici of 3.The patient was discharged on day 5-7 with nihss of 4.No other information was provided.Update information: mdr - received additional information on 10-dec-2020 indicated that the procedure was successfully completed with tici of 3.Based on physician¿s opinion the tortuous anatomy and distal occlusion (m2/m3) were difficulty during the procedure that could have contributed to the ent.The patient is on a rehab facility with mrs (modified rankin score) of 5.

Brand Name
TREVO XP PROVUE 4MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10789772
Report Number3012931345-2020-00183
Device Sequence Number4111777
Product Code NRY
UDI-Device Identifier00815742001822
UDI-Public00815742001822
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2021
Device Model Number90182
Device Catalogue Number90182
Device Lot Number0000028082
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-27 (STRYKER).; FLOWGATE² BALLOON GUIDE CATHETER (STRYKER).; TERUMO GT 0.016 GUIDEWIRE.; EXCELSIOR XT-27 (STRYKER); FLOWGATE² BALLOON GUIDE CATHETER (STRYKER); TERUMO GT 0.016 GUIDEWIRE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR